Alert archive / Montana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 72, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Aug 14, 2012, 9:04 PM MDT for 9 counties in Montana. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2012, 9:04 PM MDT (03:04 UTC)
- Expired
- Aug 14, 2012, 10:00 PM MDT
- In force
- 56 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
Counties Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Meagher County, MT
The radar
The Great Falls radar (KTFX), 99 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 9:04 PM MDT | TSTM WND GST 52 | 8 Sw Wolf Creek, MT | 52 MPH WIND GUST AT THE DOT SENSOR NEAR SIEBEN FLATS ON INTERSTATE 15. |
| Aug 14, 9:30 PM MDT | TSTM WND GST 50 | 7 Nw Helena, MT | ESTIMATED WINDS AROUND 50 MPH A FEW MILES NORTHWEST OF HELENA. VISIBILITY WAS ONLY A HALF MILE. |
| Aug 14, 9:30 PM MDT | TSTM WND GST 54 | 3 Wnw Raynesford, MT | 54 MPH WIND GUST AT THE ALPHA RAWS LOCATION. TIME OF EVENT IS ESTIMATED. |
| Aug 14, 9:45 PM MDT | TSTM WND GST 60 | White Sulphur Springs, MT | WIND GUST ESTIMATED NEAR 60 MPH. POWER WAS OUT FOR ABOUT 3 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 3.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4575 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224
WUUS55 KTFX 150304
SVRTFX
MTC007-013-015-027-031-043-045-049-059-150415-
/O.NEW.KTFX.SV.W.0072.120815T0304Z-120815T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
904 PM MDT TUE AUG 14 2012
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CASCADE COUNTY IN CENTRAL MONTANA...
WESTERN FERGUS COUNTY IN CENTRAL MONTANA...
THIS INCLUDES THE CITY OF LEWISTOWN...
JUDITH BASIN COUNTY IN CENTRAL MONTANA...
THIS INCLUDES THE CITY OF STANFORD...
MEAGHER COUNTY IN CENTRAL MONTANA...
THIS INCLUDES THE CITY OF WHITE SULPHUR SPRINGS...
SOUTHEASTERN CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA...
BROADWATER COUNTY IN SOUTHWEST MONTANA...
THIS INCLUDES THE CITY OF TOWNSEND...
EXTREME NORTH CENTRAL GALLATIN COUNTY IN SOUTHWEST MONTANA...
NORTHEASTERN JEFFERSON COUNTY IN SOUTHWEST MONTANA...
SOUTHEASTERN LEWIS AND CLARK COUNTY IN WEST CENTRAL MONTANA...
THIS INCLUDES THE CITY OF HELENA...
* UNTIL 1015 PM MDT.
* AT 900 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
GERALDINE TO 14 MILES NORTHEAST OF EAST HELENA...MOVING SOUTHEAST
AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BELT...DENTON...GEYSER...
HIGHWOOD...HOBSON...MONTANA CITY...MOORE...TOSTON AND WOLF CREEK.
WIND GUSTS TO 70 MPH ARE LIKELY WITH THESE STORMS.
DAMAGING WINDS BETWEEN 60 AND 70 MPH WERE REPORTED IN GREAT FALLS
AND CUT BANK AREAS WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK
SAFE SHELTER AND STAY AWAY FROM WINDOWS.
WIND GUSTS NEAR 60 MPH ARE LIKELY FOR A HALF HOUR AS THIS STORM
MOVES THROUGH. BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN
ONE MILE AT TIMES.
POWER OUTAGES ARE LIKELY...AND FIRE STARTS FROM DOWNED POWER LINES
ARE POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4673 10995 4671 11026 4661 11026 4597 11179
4687 11253 4800 10980 4711 10898
TIME...MOT...LOC 0302Z 314DEG 41KT 4764 11002 4675 11176
$$
BRUSDA2 follow-up statements
771
WWUS55 KTFX 150344
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
944 PM MDT TUE AUG 14 2012
MTC013-015-031-150353-
/O.CAN.KTFX.SV.W.0072.000000T0000Z-120815T0415Z/
CASCADE MT-CHOUTEAU MT-GALLATIN MT-
944 PM MDT TUE AUG 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL
GALLATIN...SOUTHEASTERN CHOUTEAU AND SOUTHEASTERN CASCADE COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS EXITED THE WARNED AREA.
LAT...LON 4619 11134 4597 11179 4667 11227 4697 11117
4679 11064 4729 11056 4760 10944 4711 10898
4673 10995 4671 11026 4661 11026
TIME...MOT...LOC 0343Z 314DEG 41KT 4731 10953 4685 11034
4643 11127
$$
MTC007-027-043-045-049-059-150415-
/O.CON.KTFX.SV.W.0072.000000T0000Z-120815T0415Z/
BROADWATER MT-FERGUS MT-JEFFERSON MT-JUDITH BASIN MT-MEAGHER MT-
LEWIS AND CLARK MT-
944 PM MDT TUE AUG 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT
FOR SOUTHEASTERN LEWIS AND CLARK...MEAGHER...JUDITH BASIN...
NORTHEASTERN JEFFERSON...WESTERN FERGUS AND BROADWATER COUNTIES...
AT 942 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10
MILES NORTHWEST OF HILGER TO 14 MILES SOUTHWEST OF UTICA TO 14 MILES
NORTHEAST OF TOWNSEND...MOVING SOUTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOCCASIN...WHITE SULPHUR
SPRINGS...CHRISTINA...TOSTON...HOBSON...CHECKERBOARD...MOORE AND
BUFFALO.
EXPECT VISIBILITIES TO BE REDUCED TO LESS THAN ONE MILE IN BLOWING
DUST. THE STRONG WINDS IN EXCESS OF 50 MPH WILL LAST ABOUT 45
MINUTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4619 11134 4597 11179 4667 11227 4697 11117
4679 11064 4729 11056 4760 10944 4711 10898
4673 10995 4671 11026 4661 11026
TIME...MOT...LOC 0343Z 314DEG 41KT 4731 10953 4685 11034
4643 11127
$$
BRUSDA152
WWUS55 KTFX 150400
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1000 PM MDT TUE AUG 14 2012
MTC007-027-043-045-049-059-150410-
/O.CAN.KTFX.SV.W.0072.000000T0000Z-120815T0415Z/
BROADWATER MT-FERGUS MT-JEFFERSON MT-JUDITH BASIN MT-MEAGHER MT-
LEWIS AND CLARK MT-
1000 PM MDT TUE AUG 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEWIS AND
CLARK...MEAGHER...JUDITH BASIN...NORTHEASTERN JEFFERSON...WESTERN
FERGUS AND BROADWATER COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4619 11134 4597 11179 4667 11227 4697 11117
4679 11064 4729 11056 4760 10944 4711 10898
4673 10995 4671 11026 4661 11026
TIME...MOT...LOC 0400Z 314DEG 41KT 4717 10933 4671 11014
4630 11108
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:09 PM MDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 14, 6:09 PM MDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 609 PM MDT TUE AUG 14 2012 ...UPDATE TO FORECAST AND ALSO TO AVIATION DISCUSSION... .UPDATE... HAVE INCREASED WINDS TONIGHT. THERE HAVE BEEN REPORTS OF SEVERE THUNDERSTORMS OVER SOUTHERN ALBERTA SO HAVE MENTIONED THE THREAT OF SEVERE THUNDERSTORMS..PRIMARILY DUE TO WINDS..IN THE NORTH FOR THIS EVENING. ALSO ADDED NEAR RECORD LOW TEMPERATURES TO SELECTED ZONES FOR WEDNESDAY NIGHT. EARLIER UPDATED TO ADD SMOKE TO PORTIONS OF SOUTHWEST MONTANA PER OBSERVATIONS. BRUSDA/BLANK && .AVIATION... UPDATED 0010Z. A STRONG COLD FRONT WAS APPROACHING THE CANADIAN BORDER AT 0000Z. THIS FRONT WILL SWEEP SOUTH THIS EVENING THROUGH SHORTLY AFTER MIDNIGHT. FEEL FAIRLY CONFIDENT ON THE TIMING OF THE FRONT AS WELL AS WIND SPEEDS AND DIRECTIONS. COULD SEE A FEW SEVERE THUNDERSTORMS FROM THE NORTHERN ROCKY MOUNTAIN FRONT THROUGH KCTB TO KHVR EARLY THIS EVENING. THE MAIN SEVERE THREAT WILL BE WIND GUSTS IN EXCESS OF 50 KNOTS. BEHIND THE FRONT RAIN WILL DEVELOP AND EXPECT WIDESPREAD MVFR CEILINGS WITH THE RAIN. ALTHOUGH NOT MENTIONED IN THE TAFS CAN NOT RULE OUT A BRIEF PERIOD OF IFR CEILINGS AND MVFR VISIBILITIES IN MORE INTENSE RAIN ALONG WITH MOUNTAIN OBSCUREMENT. CONDITIONS WILL IMPROVE LATE WEDNESDAY MORNING AND AFTERNOON WITH MOST LOCATIONS SEEING CLEAR SKIES TO SCATTERED CLOUDS BY 0000Z THURSDAY. BLANK && .FIRE WEATHER...A RED FLAG WARNING IS IN EFFECT FOR MUCH OF THE AREA BEGINNING AT NOON THROUGH 9 PM MDT. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN TO BREAKDOWN AS A VIGOROUS STORM SYSTEM AND ASSOCIATED SHARP COLD FRONT APPROACH FROM THE NORTHWEST. AHEAD OF THE FRONT TEMPERATURES WILL REMAIN VERY WARM WITH LOW RELATIVE HUMIDITIES AND INCREASING WESTERLY WINDS. THIS COMBINATION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR LOCATIONS SOUTH OF THE HI-LINE THIS AFTERNOON AND EVENING. THE COLD FRONT WILL ARRIVE ALONG THE HI-LINE THIS EVENING AND MOVE THROUGH CENTRAL MONTANA AROUND MIDNIGHT THEN SOUTHWEST MONTANA BEFORE SUNRISE. WINDS WILL BECOME NORTHERLY BEHIND THE COLD FRONTAL PASSAGE TONIGHT WITH WIND GUSTS UP TO 40 MPH POSSIBLE. IN ADDITION TO THE WIND SHIFT...WIDESPREAD PRECIPITATION AND ISOLATED THUNDERSTORMS CAN BE EXPECTED ALONG AND BEHIND THE FRONTAL PASSAGE WITH MUCH COOLER TEMPERATURES. && .PREV DISCUSSION... /ISSUED 253 PM MDT TUE AUG 14 2012/ TUESDAY NIGHT THROUGH THURSDAY...AN UPPER LEVEL LOW PRESSURE TROF OVER THE ROCKIES WILL MOVE ACROSS CWA TONIGHT. SURFACE LOW PRESSURE OVER THE SASKATCHEWAN/MONTANA BORDER WILL MOVE EAST AND A CANADIAN COLD FRONT WILL PUSH ACROSS THE BORDER AROUND 00Z. PRECIPITATION WILL LAG SEVERAL HOURS BEHIND THE WIND SHIFT. PRECIP TOTALS WILL REMAIN ON THE LIGHT SIDE AND..UNLESS GETTING UNDERNEATH A SHOWER OR THUNDERSTORM...MOST AREAS WILL STRUGGLE TO RECEIVE A COUPLE OF TENTHS. WINDS BEHIND THE FRONT WILL BE BRISK AND THE SYSTEM WILL MOVE QUICKLY SOUTH...THE NORTHERN ZONES WILL BE DRYING WEDNESDAY MORNING. HEIGHTS ALOFT WILL BUILD AGAIN WEDNESDAY NIGHT AND A HIGH PRESSURE RIDGE WILL BE OVER THE WEST COAST THURSDAY. ZELZER THURSDAY NIGHT THROUGH TUESDAY...STRONG RIDGE OF HIGH PRESSURE EXTENDING FROM THE FOUR CORNERS AREA ALL THE WAY INTO NRN BRITISH COLUMBIA/ALBERTA WILL DOMINATE OUR WEATHER PICTURE FOR MUCH OF THE EXTENDED FORECAST PERIOD...BRINGING WARM AND MOSTLY DRY CONDITIONS. NO PRECIPITATION IS EXPECTED ANYWHERE IN CENTRAL OR SOUTHWEST MT UNTIL SUNDAY AFTERNOON AT THE EARLIEST WHEN A WEAK UPPER LEVEL TROF MOVES ACROSS SRN CANADA AND MONTANA ACCOMPANIED BY A LIMITED AMOUNT OF MONSOONAL MOISTURE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP MAINLY ALONG THE ROCKY MTN FRONT AND OVER THE SOUTHWEST MTNS SUN AFTN/EVE WHILE REST OF THE FORECAST AREA REMAINS DRY. FORECAST MODELS IN GOOD AGREEMENT THAT THE MOISTURE WILL LINGER OVER THE SOUTHERN THIRD OF THE STATE ON MONDAY... GENERATING ANOTHER ROUND OF AFTN/EVE THUNDERSTORMS THERE. NOT MUCH RAINFALL IS EXPECTED WITH ANY OF THESE PRECIP EVENTS AS FORECAST PRECIPITABLE WATER AMOUNTS ARE GENERALLY 0.75 INCH OR LESS. AFTER BRIEFLY FLATTENING IN RESPONSE TO THE TROF PASSAGE...THE HIGH PRESSURE RIDGE RESTRENGTHENS ON TUES FOR ANOTHER DAY OF DRY CONDITIONS. ALSO ON TUES...A NEW PACIFIC SYSTEM APPROACHES THE PACNW COAST AND MAY BRING MORE WIDESPREAD MOISTURE INTO OUR AREA AS EARLY AS WED AFTN BUT MODEL CONSENSUS ON THIS SYSTEMS EVOLUTION IS LOW AT THIS POINT SO FUTURE FORECAST ADJUSTMENTS ARE LIKELY. FINALLY...THE STRONG RIDGE WILL KEEP TEMPERATURES SLIGHTLY ABOVE NORMAL WITH MID 80S ON FRIDAY...WARMING TO THE UPPER 80S TO LOW 90S FOR SAT THRU MON...THEN BACK TO THE MID 80S ON TUES. WARANAUSKAS && .PRELIMINARY POINT TEMPS/POPS... GTF 49 64 41 77 / 80 70 10 0 CTB 44 62 38 75 / 80 50 10 0 HLN 54 66 45 79 / 60 70 10 0 BZN 49 65 38 77 / 30 60 20 0 WEY 40 69 30 73 / 10 30 10 0 DLN 50 68 40 79 / 20 40 10 0 HVR 51 68 41 78 / 80 50 10 0 LWT 48 61 38 71 / 60 60 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BEAVERHEAD... BLAINE...BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...FERGUS...GALLATIN...HILL...JEFFERSON...JUDITH BASIN... LIBERTY...MADISON...MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT... SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. && SHORT TERM...BRUSDA/BLANK LONG TERM...BLANK AVIATION...BLANK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 14, 2:40 PM MDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 240 PM MDT TUE AUG 14 2012 MTZ009>010-044>046-151200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA- 240 PM MDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COOLER WEATHER AND A CHANCE FOR WIDESPREAD PRECIPITATION IS EXPECTED TONIGHT AND WEDNESDAY AS A STRONG COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-011>015-047>055-151200- BEAVERHEAD-HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-SOUTHERN ROCKY MOUNTAIN FRONT-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 240 PM MDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY. A RED FLAG WARNING IS IN EFFECT FROM NOON TO 9 PM MDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COOLER WEATHER AND A CHANCE FOR WIDESPREAD PRECIPITATION IS EXPECTED TONIGHT AND WEDNESDAY AS A STRONG COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 14, 8:25 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
825 PM MDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM NON-TSTM WND GST FORT SHAW 47.51N 111.81W
08/14/2012 E60 MPH CASCADE MT PUBLIC
LARGE DIAMETER TREE BRANCHES DOWN.
&&
PNLocal storm report, Aug 14, 8:27 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
827 PM MDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 1 SE CASCADE 47.26N 111.69W
08/14/2012 M70 MPH CASCADE MT TRAINED SPOTTER
70 MPH WIND GUST.
&&
BRUSDALocal storm report, Aug 14, 8:31 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
831 PM MDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST AUGUSTA 47.49N 112.39W
08/14/2012 E65 MPH LEWIS AND CLARK MT NWS EMPLOYEE
ESTIMATED 65 MPH IN THE AUGUSTA AREA.
&&
BRUSDALocal storm report, Aug 14, 8:40 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
840 PM MDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM NON-TSTM WND GST CASCADE 47.27N 111.70W
08/14/2012 M98 MPH CASCADE MT TRAINED SPOTTER
98 MPH PEAK WIND GUST MEASURED
&&
PNSpecial weather statement, Aug 14, 8:53 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
853 PM MDT TUE AUG 14 2012
MTZ011-013-045-047-150415-
BLAINE MT-CHOUTEAU MT-HILL MT-LIBERTY MT-
853 PM MDT TUE AUG 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LIBERTY...HILL...
NORTHEASTERN CHOUTEAU AND BLAINE COUNTIES UNTIL 1015 PM MDT...
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO AFFECT HILL AND
CHOUTEAU AND BLAINE COUNTIES THROUGH 10 PM. WIND GUSTS TO 50 MPH CAN
BE EXPECTED. RAINFALL AMOUNTS SHOULD BE LESS THAN A QUARTER OF AN
INCH.
* LOCATIONS IMPACTED INCLUDE...
HAVRE...
CHINOOK...
ZURICH...
HARLEM AND FORT BELKNAP...
LAT...LON 4900 10822 4875 10825 4873 10831 4843 10834
4843 10840 4797 10844 4798 10860 4791 10866
4819 11102 4901 11098
TIME...MOT...LOC 0251Z 270DEG 33KT 4855 10978Local storm report, Aug 14, 8:54 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
854 PM MDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 1 SE GREAT FALLS 47.49N 111.28W
08/14/2012 CASCADE MT TRAINED SPOTTER
3 INCH TREE LIMB BROKEN OFF...AND NO POWER.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:20 PM MDT | Special Weather Statement | TFX | Toole | 40 min |
| Aug 14, 6:42 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Liberty, Toole | 78 min |
| Aug 14, 7:53 PM MDT | Special Weather Statement | TFX | Blaine, Chouteau, Hill, Liberty | 52 min |
| Aug 14, 8:03 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau, Judith Basin, Lewis and Clark, Teton | 72 min |
| Aug 14, 8:53 PM MDT | Special Weather Statement | TFX | Blaine, Hill | 82 min |
| Aug 14, 10:23 PM MDT | Special Weather Statement | TFX | Hill | 67 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.